Professor Ian Strachan

  • Head of School/ Professor of Mathematical Physics (Mathematics)

Personal assistant: Ms Lynsey-Anne Moffat
telephone: 0141 330 2975
email: Lynsey-Anne.Moffat@glasgow.ac.uk

Research interests

Research Interests

My research interests lie at the intersection of mathematical physics, geometry and exactly solvable, or integrable, nonlinear differential equations.

Specific topics include: the theory of Frobenius manifolds, Topological Quantum Field Theories, dispersionless integrable systems and their deformations, bi-Hamiltonian structures, singularity theory, twistor theory and self-duality equations.

Research Groups


Publications

List by: Type | Date

Jump to: 2019 | 2017 | 2015 | 2014 | 2012 | 2011 | 2010 | 2009 | 2008 | 2007 | 2006 | 2005 | 2004 | 2003 | 2002 | 2001 | 2000
Number of items: 33.

2019

Dubrovin, B., Strachan, I. A.B. , Zhang, Y. and Zuo, D. (2019) Extended affine Weyl groups of BCD-type: their Frobenius manifolds and their Landau-Ginzburg superpotentials. Advances in Mathematics, (Accepted for Publication)

Strachan, I. A.B. (2019) A construction of multidimensional Dubrovin-Novikov brackets. Journal of Nonlinear Mathematical Physics, 26(2), pp. 202-213. (doi:10.1080/14029251.2019.1591716)

2017

Strachan, I. A.B. and Zuo, D. (2017) Frobenius manifolds and Frobenius algebra-valued integrable systems. Letters in Mathematical Physics, 107(6), pp. 997-1026. (doi:10.1007/s11005-017-0939-x)

Strachan, I. A.B. and Stedman, R. (2017) Generalized Legendre transformations and symmetries of the WDVV equations. Journal of Physics A: Mathematical and Theoretical, 50(9), 095202. (doi:10.1088/1751-8121/aa58b2)

2015

Strachan, I. A.B. and Zuo, D. (2015) Integrability of the Frobenius algebra-valued Kadomtsev-Petviashvili hierarchy. Journal of Mathematical Physics, 56(11), 113509. (doi:10.1063/1.4935936)

Strachan, I. , Brendle, T. and Wilson, A. (2015) Online assessment and feedback: how to square the circle. 8th Annual University of Glasgow Learning and Teaching conference, Glasgow, UK, 14 Apr 2015.

2014

David, L. and Strachan, I. A.B. (2014) Symmetries of F-manifolds with eventual identities and special families of connections. Annali della Scuola Normale Superiore de Pisa: Classe di Scienze, 13(3), pp. 641-674. (doi:10.2422/2036-2145.201205_010)

Strachan, I. B. and Szablikowski, B. M. (2014) Novikov algebras and a classification of multicomponent Camassa-Holm equations. Studies in Applied Mathematics, 133(1), pp. 84-117. (doi:10.1111/sapm.12040)

David, L. and Strachan, I. A. B. (2014) tt*-geometry on the big phase space. Communications in Mathematical Physics, 329(1), pp. 295-323. (doi:10.1007/s00220-014-1964-6)

2012

Morrison, E.K. and Strachan, I.A.B. (2012) Polynomial modular Frobenius manifolds. Physica D: Nonlinear Phenomena, 241(23-24), pp. 2145-2155. (doi:10.1016/j.physd.2011.12.006)

2011

David, L. and Strachan, I. A.B. (2011) Dubrovin's duality for F-manifolds with eventual identities. Advances in Mathematics, 226(5), pp. 4031-4060. (doi:10.1016/j.aim.2010.11.006)

2010

Morrison, E.K. and Strachan, I. (2010) Modular frobenius manifolds and their invariant flows. International Mathematics Research Notices, 2011(17), pp. 3957-3982. (doi:10.1093/imrn/rnq236)

Strachan, I.A.B. (2010) Simple elliptic singularities: a note on their $G$-function. (Unpublished)

Strachan, I.A.B. (2010) Weyl groups and elliptic solutions of the WDVV equations. Advances in Mathematics, 224(5), pp. 1801-1838. (doi:10.1016/j.aim.2010.01.013)

2009

Feigin, M., Korff, C. and Strachan, I. (2009) Workshop island 3: algebraic aspects of integrability. Introduction to an additional volume of selected papers arising from the conference on algebraic aspects of integrable systems, Island 3, Islay 2007. Glasgow Mathematical Journal, 51(A), pp. 1-3. (doi:10.1017/S0017089508004734)

Strachan, I.A.B. (2009) Differential and Functional Identities for the Elliptic Trilogarithm. Symmetry, Integrability and Geometry: Methods and Applications, 5, 031. (doi:10.3842/SIGMA.2009.031)

2008

Ferguson, J. and Strachan, I.A.B. (2008) Logarithmic deformations of the rational superpotential/Landau-Ginzburg construction of solutions of the WDVV equations. Communications in Mathematical Physics, 280(1), pp. 1-25. (doi:10.1007/s00220-008-0464-y)

2007

Dunajski, M., Grant, J.D.E. and Strachan, I.A.B. (2007) Multidimensional integrable systems and deformations of Lie algebra homomorphisms. Journal of Mathematical Physics, 48, 093502. (doi:10.1063/1.2777008)

Riley, A. and Strachan, I.A.B. (2007) A note on the relationship between rational and trigonometric solutions of the WDVV equations. Journal of Nonlinear Mathematical Physics, 14(1), pp. 82-94. (doi:10.2991/jnmp.2007.14.1.7)

2006

David, L. and Strachan, I.A.B. (2006) Conformally flat pencils of metrics, Frobenius structures and a modified Saito construction. Journal of Geometry and Physics, 56(9), pp. 1561-1575. (doi:10.1016/j.geomphys.2005.08.003)

Riley, A. and Strachan, I.A.B. (2006) Duality for Jacobi group orbit spaces and elliptic solutions of the WDVV equations. Letters in Mathematical Physics, 77(3), pp. 221-234. (doi:10.1007/s11005-006-0096-0)

2005

Kokotov, A. and Strachan, I.A.B. (2005) On the isomonodromic tau-function for the Hurwitz spaces of branched coverings of genus zero and one. Mathematical Research Letters, 12(5-6), pp. 857-876.

2004

Strachan, I.A.B. (2004) Frobenius manifolds: natural submanifolds and induced bi-Hamiltonian structures. Differential Geometry and its Applications, 20(1), pp. 67-99. (doi:10.1016/j.difgeo.2003.10.001)

David, L. and Strachan, I.A.B. (2004) Compatible metrics on a manifold and nonlocal Bi-hamiltonian structures. International Mathematics Research Notices, 66, pp. 3533-3557. (doi:10.1155/S1073792804142359)

2003

Strachan, I.A.B. (2003) How to count curves: from nineteenth-century problems to twenty-first-century solutions. Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, 361(1813), pp. 2633-2647. (doi:10.1098/rsta.2003.1261)

Strachan, I.A.B. (2003) Deformations of the Monge/Riemann hierarchy and approximately integrable systems. Journal of Mathematical Physics, 44(1), pp. 251-262. (doi:10.1063/1.1522134)

Strachan, I.A.B. (2003) Symmetries and solutions of Getzler's equation for Coxeter and extended affine Weyl Frobenius manifolds. International Mathematics Research Notices, 2003(19), pp. 1035-1051. (doi:10.1155/S107379280320502X)

2002

Dancer, A.S. and Strachan, I.A.B. (2002) Einstein metrics on tangent bundles of spheres. Classical and Quantum Gravity, 19(18), pp. 4663-4670. (doi:10.1088/0264-9381/19/18/303)

Strachan, I.A.B. (2002) Frobenius manifolds and the biHamiltonian structure on discriminant hypersurfaces. In: Guest, M.A., Miyaoka, R. and Ohnita, Y. (eds.) Integrable Systems, Topology, and Physics: A Conference on Integrable Systems in Differential Geometry, University of Tokyo, Japan, July 17-21, 2000. Series: Contemporary mathematics (309). American Mathematical Society: Providence, USA, pp. 251-265. ISBN 9780821829394

2001

Strachan, I.A.B. (2001) Deformations of dispersionless KdV hierarchies. Letters in Mathematical Physics, 58(2), pp. 129-140. (doi:10.1023/A:1013370516221)

Strachan, I.A.B. (2001) Frobenius submanifolds. Journal of Geometry and Physics, 38(3-4), pp. 285-307. (doi:10.1016/S0393-0440(00)00064-4)

McCarthy, O.D. and Strachan, I.A.B. (2001) Unitized Jordan algebras and dispersionless KdV equations. Journal of Physics A: Mathematical and General, 34(11), pp. 2435-2442. (doi:10.1088/0305-4470/34/11/332)

2000

Strachan, I.A.B. (2000) Jordan manifolds and dispersionless KdV equations. Journal of Nonlinear Mathematical Physics, 7(4), pp. 495-510. (doi:10.2991/jnmp.2000.7.4.7)

This list was generated on Thu Oct 24 06:00:12 2019 BST.
Number of items: 33.

Articles

Dubrovin, B., Strachan, I. A.B. , Zhang, Y. and Zuo, D. (2019) Extended affine Weyl groups of BCD-type: their Frobenius manifolds and their Landau-Ginzburg superpotentials. Advances in Mathematics, (Accepted for Publication)

Strachan, I. A.B. (2019) A construction of multidimensional Dubrovin-Novikov brackets. Journal of Nonlinear Mathematical Physics, 26(2), pp. 202-213. (doi:10.1080/14029251.2019.1591716)

Strachan, I. A.B. and Zuo, D. (2017) Frobenius manifolds and Frobenius algebra-valued integrable systems. Letters in Mathematical Physics, 107(6), pp. 997-1026. (doi:10.1007/s11005-017-0939-x)

Strachan, I. A.B. and Stedman, R. (2017) Generalized Legendre transformations and symmetries of the WDVV equations. Journal of Physics A: Mathematical and Theoretical, 50(9), 095202. (doi:10.1088/1751-8121/aa58b2)

Strachan, I. A.B. and Zuo, D. (2015) Integrability of the Frobenius algebra-valued Kadomtsev-Petviashvili hierarchy. Journal of Mathematical Physics, 56(11), 113509. (doi:10.1063/1.4935936)

David, L. and Strachan, I. A.B. (2014) Symmetries of F-manifolds with eventual identities and special families of connections. Annali della Scuola Normale Superiore de Pisa: Classe di Scienze, 13(3), pp. 641-674. (doi:10.2422/2036-2145.201205_010)

Strachan, I. B. and Szablikowski, B. M. (2014) Novikov algebras and a classification of multicomponent Camassa-Holm equations. Studies in Applied Mathematics, 133(1), pp. 84-117. (doi:10.1111/sapm.12040)

David, L. and Strachan, I. A. B. (2014) tt*-geometry on the big phase space. Communications in Mathematical Physics, 329(1), pp. 295-323. (doi:10.1007/s00220-014-1964-6)

Morrison, E.K. and Strachan, I.A.B. (2012) Polynomial modular Frobenius manifolds. Physica D: Nonlinear Phenomena, 241(23-24), pp. 2145-2155. (doi:10.1016/j.physd.2011.12.006)

David, L. and Strachan, I. A.B. (2011) Dubrovin's duality for F-manifolds with eventual identities. Advances in Mathematics, 226(5), pp. 4031-4060. (doi:10.1016/j.aim.2010.11.006)

Morrison, E.K. and Strachan, I. (2010) Modular frobenius manifolds and their invariant flows. International Mathematics Research Notices, 2011(17), pp. 3957-3982. (doi:10.1093/imrn/rnq236)

Strachan, I.A.B. (2010) Simple elliptic singularities: a note on their $G$-function. (Unpublished)

Strachan, I.A.B. (2010) Weyl groups and elliptic solutions of the WDVV equations. Advances in Mathematics, 224(5), pp. 1801-1838. (doi:10.1016/j.aim.2010.01.013)

Feigin, M., Korff, C. and Strachan, I. (2009) Workshop island 3: algebraic aspects of integrability. Introduction to an additional volume of selected papers arising from the conference on algebraic aspects of integrable systems, Island 3, Islay 2007. Glasgow Mathematical Journal, 51(A), pp. 1-3. (doi:10.1017/S0017089508004734)

Strachan, I.A.B. (2009) Differential and Functional Identities for the Elliptic Trilogarithm. Symmetry, Integrability and Geometry: Methods and Applications, 5, 031. (doi:10.3842/SIGMA.2009.031)

Ferguson, J. and Strachan, I.A.B. (2008) Logarithmic deformations of the rational superpotential/Landau-Ginzburg construction of solutions of the WDVV equations. Communications in Mathematical Physics, 280(1), pp. 1-25. (doi:10.1007/s00220-008-0464-y)

Dunajski, M., Grant, J.D.E. and Strachan, I.A.B. (2007) Multidimensional integrable systems and deformations of Lie algebra homomorphisms. Journal of Mathematical Physics, 48, 093502. (doi:10.1063/1.2777008)

Riley, A. and Strachan, I.A.B. (2007) A note on the relationship between rational and trigonometric solutions of the WDVV equations. Journal of Nonlinear Mathematical Physics, 14(1), pp. 82-94. (doi:10.2991/jnmp.2007.14.1.7)

David, L. and Strachan, I.A.B. (2006) Conformally flat pencils of metrics, Frobenius structures and a modified Saito construction. Journal of Geometry and Physics, 56(9), pp. 1561-1575. (doi:10.1016/j.geomphys.2005.08.003)

Riley, A. and Strachan, I.A.B. (2006) Duality for Jacobi group orbit spaces and elliptic solutions of the WDVV equations. Letters in Mathematical Physics, 77(3), pp. 221-234. (doi:10.1007/s11005-006-0096-0)

Kokotov, A. and Strachan, I.A.B. (2005) On the isomonodromic tau-function for the Hurwitz spaces of branched coverings of genus zero and one. Mathematical Research Letters, 12(5-6), pp. 857-876.

Strachan, I.A.B. (2004) Frobenius manifolds: natural submanifolds and induced bi-Hamiltonian structures. Differential Geometry and its Applications, 20(1), pp. 67-99. (doi:10.1016/j.difgeo.2003.10.001)

David, L. and Strachan, I.A.B. (2004) Compatible metrics on a manifold and nonlocal Bi-hamiltonian structures. International Mathematics Research Notices, 66, pp. 3533-3557. (doi:10.1155/S1073792804142359)

Strachan, I.A.B. (2003) How to count curves: from nineteenth-century problems to twenty-first-century solutions. Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, 361(1813), pp. 2633-2647. (doi:10.1098/rsta.2003.1261)

Strachan, I.A.B. (2003) Deformations of the Monge/Riemann hierarchy and approximately integrable systems. Journal of Mathematical Physics, 44(1), pp. 251-262. (doi:10.1063/1.1522134)

Strachan, I.A.B. (2003) Symmetries and solutions of Getzler's equation for Coxeter and extended affine Weyl Frobenius manifolds. International Mathematics Research Notices, 2003(19), pp. 1035-1051. (doi:10.1155/S107379280320502X)

Dancer, A.S. and Strachan, I.A.B. (2002) Einstein metrics on tangent bundles of spheres. Classical and Quantum Gravity, 19(18), pp. 4663-4670. (doi:10.1088/0264-9381/19/18/303)

Strachan, I.A.B. (2001) Deformations of dispersionless KdV hierarchies. Letters in Mathematical Physics, 58(2), pp. 129-140. (doi:10.1023/A:1013370516221)

Strachan, I.A.B. (2001) Frobenius submanifolds. Journal of Geometry and Physics, 38(3-4), pp. 285-307. (doi:10.1016/S0393-0440(00)00064-4)

McCarthy, O.D. and Strachan, I.A.B. (2001) Unitized Jordan algebras and dispersionless KdV equations. Journal of Physics A: Mathematical and General, 34(11), pp. 2435-2442. (doi:10.1088/0305-4470/34/11/332)

Strachan, I.A.B. (2000) Jordan manifolds and dispersionless KdV equations. Journal of Nonlinear Mathematical Physics, 7(4), pp. 495-510. (doi:10.2991/jnmp.2000.7.4.7)

Book Sections

Strachan, I.A.B. (2002) Frobenius manifolds and the biHamiltonian structure on discriminant hypersurfaces. In: Guest, M.A., Miyaoka, R. and Ohnita, Y. (eds.) Integrable Systems, Topology, and Physics: A Conference on Integrable Systems in Differential Geometry, University of Tokyo, Japan, July 17-21, 2000. Series: Contemporary mathematics (309). American Mathematical Society: Providence, USA, pp. 251-265. ISBN 9780821829394

Conference or Workshop Item

Strachan, I. , Brendle, T. and Wilson, A. (2015) Online assessment and feedback: how to square the circle. 8th Annual University of Glasgow Learning and Teaching conference, Glasgow, UK, 14 Apr 2015.

This list was generated on Thu Oct 24 06:00:12 2019 BST.

Supervision

Current PhD students

Georgios Antoniou


Teaching

Teaching for 2015/2016:

4H: Differential Geometry


Additional information

External Roles

Vice-President of the Edinburgh Mathematical Society

Member of the EPSRC Strategic Advisory Team for the Mathematical Sciences Programme

Editorships of Journals

Subject Editor (Integrable Systems and Mathematical Physics) for the London Mathematical Society

Editor-in-Chief of the Glasgow Mathematical Journal